Lamivudine is a nucleoside analogue with a potent antiviral activity used as prophylaxis against hepatitis B virus reactivation in patients with chronic HBV infection receiving chemotherapy. No standard guidelines exist, however, for the duration of lamivudine treatment. We report a clinical case of a 56-year-old patient with HBeAg-negative cirrhosis who developed a multiple myeloma. He was treated with lamivudine for 1 year while receiving chemotherapy and a subsequent bone marrow transplant. Complete remission from multiple myeloma was achieved. Four months after lamivudine was withdrawn, he experienced HBV reactivation with jaundice, though no YMDD mutations were detected. The patient rapidly developed fatal decompensation with septicemia and renal failure. In conclusion, this case shows that physicians should avoid discontinuing nucleoside therapy in patients with HBV infection who undergo immunosuppresslon for concomitant neoplastic conditions.

Floreani, A., Boninsegna, S., Lobello, S., Caroli, D., Fagiuoli, S. (2006). Fatal hepatic decompensation in a bone marrow transplant recipient with HBV-related cirrhosis following lamivudine withdrawal. GASTROENTEROLOGIE CLINIQUE ET BIOLOGIQUE, 30(2), 307-309 [10.1016/S0399-8320(06)73171-2].

Fatal hepatic decompensation in a bone marrow transplant recipient with HBV-related cirrhosis following lamivudine withdrawal

Fagiuoli S
2006

Abstract

Lamivudine is a nucleoside analogue with a potent antiviral activity used as prophylaxis against hepatitis B virus reactivation in patients with chronic HBV infection receiving chemotherapy. No standard guidelines exist, however, for the duration of lamivudine treatment. We report a clinical case of a 56-year-old patient with HBeAg-negative cirrhosis who developed a multiple myeloma. He was treated with lamivudine for 1 year while receiving chemotherapy and a subsequent bone marrow transplant. Complete remission from multiple myeloma was achieved. Four months after lamivudine was withdrawn, he experienced HBV reactivation with jaundice, though no YMDD mutations were detected. The patient rapidly developed fatal decompensation with septicemia and renal failure. In conclusion, this case shows that physicians should avoid discontinuing nucleoside therapy in patients with HBV infection who undergo immunosuppresslon for concomitant neoplastic conditions.
Articolo in rivista - Articolo scientifico
hepatic decompensation; bone marrow transplant; HBV-related cirrhosis; lamivudine withdrawal;
English
307
309
3
Floreani, A., Boninsegna, S., Lobello, S., Caroli, D., Fagiuoli, S. (2006). Fatal hepatic decompensation in a bone marrow transplant recipient with HBV-related cirrhosis following lamivudine withdrawal. GASTROENTEROLOGIE CLINIQUE ET BIOLOGIQUE, 30(2), 307-309 [10.1016/S0399-8320(06)73171-2].
Floreani, A; Boninsegna, S; Lobello, S; Caroli, D; Fagiuoli, S
File in questo prodotto:
File Dimensione Formato  
floreani 2006.pdf

Solo gestori archivio

Dimensione 214.91 kB
Formato Adobe PDF
214.91 kB Adobe PDF   Visualizza/Apri   Richiedi una copia

I documenti in IRIS sono protetti da copyright e tutti i diritti sono riservati, salvo diversa indicazione.

Utilizza questo identificativo per citare o creare un link a questo documento: https://hdl.handle.net/10281/353309
Citazioni
  • Scopus 8
  • ???jsp.display-item.citation.isi??? 6
Social impact